Creating and sharing knowledge for telecommunications

Waveguide Dispersion in a Strongly Biaxial Anisotropic Fiber: An Analytical Solution

Neves, I. V. ; Topa, A. ; Neves, M.

Journal of Lightwave Technology Vol. 30, Nº 14, pp. 2262 - 2270, July, 2012.

ISSN (print): 0733-8724
ISSN (online):

Scimago Journal Ranking: 1,89 (in 2012)

Digital Object Identifier: 10.1109/JLT.2012.2195297

In this paper, modal propagation along anisotropic biaxial step-index homogeneous optical fibers is considered and wave equations are derived in a cylindrical coordinate system, coaxial with the -axis. It is assumed that the core is a strongly biaxial dielectric medium, with diagonal in rectangular coordinates, surrounded by an isotropic cladding that extends to infinity in the radial direction. The computational algorithm uses Frobenius’ series expansions, both in the core and cladding, and is fully derived here. Dispersion lines are presented for a particular case, showing novel effects, not found in the weakly anisotropic case.